Alert archive / Nebraska / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 57, NWS Omaha, NE
NWS Omaha, NE issued this severe thunderstorm warning at Apr 10, 2001, 9:23 PM CDT for Boone County, Nebraska. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 10, 2001, 9:23 PM CDT (02:23 UTC)
- Expired
- Apr 10, 2001, 10:00 PM CDT
- In force
- 37 min
- Issued by
- NWS Omaha, NE
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Boone County, NE
The radar
The Omaha radar (KOAX), 148 km from the middle of the area, began a volume at 02:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 2.4 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 18 J/kg
- Mixed-layer CIN
- -145 J/kg
- Mixed-layer LCL
- 493 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 84 m²/s²
- 0-3 km storm-relative helicity
- 131 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.6
The text
The text of this product is not in the archive. The NWS text archive before 2002 is incomplete.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 10, 3:06 PM CDT, 6 hours 17 minutes earlier.
Area forecast discussion, Apr 10, 3:06 PM CDT, 6 hours 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA NE 306 PM CDT TUE APR 10 2001 PRIMARY CONCERNS ARE SEVERE WEATHER POTENTIAL THROUGH WED...RAINFALL...TEMPS...AND WINDS AS A MAJOR CYCLONE MOVES NORTHEAST ACROSS THE AREA. IN THE SHORT TERM...VERY MOIST AND UNSTABLE AIR FROM AMA N.E. TO TOP AT 850 MB WAS UNDERESTIMATED BY MODELS. ETA AGAIN SEEMS TO LOSE SOME OF THE MOISTURE WHILE AVN REMAINS MOIST. THIS AIR ADVECTING NWD UNDER A SERIES OF RIPPLES IN THE UPPER JET HAS RESULTED IN REPEAT TSTM DEVELOPMENT AND SLOWED TIEH NWD ADVANCE OF THE WARM FRONT. AS THIS PROCESS IS LIKELY TO CONTINUE WITH UPPER DIFL LIKELY INCREASING AHEAD OF MAIN LOW OVERNIGHT...THE PROSPECTS FOR SVR WX WILL CONTINUE. ALSO THINK THE MODELS WILL REMAIN TOO FAST WITH THE WARM FRONT. FLOODING IS POSSIBLE...BUT STORMS SHOW FAST MOVEMENT...SO WILL NOT HEADLINE FOR NOW. ETA AND AVN ARE IN EXCELLENT AGREEMENT ON POSITIONS OF LOW AT SFC AND ALOFT THRU 36 HRS...WITH ETA FASTER AFTER THAT. DESPITE THESE SIMILARITIES...THE AVN IS FASTER IN LIFTING THE DRY SLOT INTO OUR AREA WEDNESDAY. WILL TAKE A COMPROMISE SOLUTION. WIND WILL ALSO BE A PROBLEM WED AND WED NIGHT AS THE STRONG LOW MOVES THROUGH ERN NEB THEN MN. GRADIENT DOES NOT LOOK QUITE AS TIGHT AS LAST SYSTEM...SO FAR. WINDS SHOULD DIE OUT GRADUALLY ON THU AS WINDS ARE COUNTERACTED BY A DYING GRADIENT. THU. NIGHT LOOKS COOL AND DRY PER GUIDANCE...WITH NO BIG CHANGES TO EXTENDED. .OMA...NONE. POLLACK
In the hours before
Local storm report, Apr 10, 4:48 PM CDT, 4 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
448 PM CDT TUE APR 10 2001
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0356 PM 10 SE LINCOLN NE .88 INCH HAIL
04/10/01 LANCASTER REPORTED BY STORM
SPOTTER.
0415 PM 12 N RED OAK IA 1 INCH HAIL
04/10/01 POT2TAWATTAMIE REPORTED BY PUBLIC.Local storm report, Apr 10, 5:23 PM CDT, 4 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
523 PM CDT TUE APR 10 2001
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0415 PM 12 E OAKLAND IA 1.75 INCH HAIL
04/10/01 POTTAWATTAMIE REPORTED BY COOPERATIVE
OBSERVER.Special weather statement, Apr 10, 5:30 PM CDT, 3 hours 53 minutes before
IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-111000- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 530 PM CDT TUE APR 10 2001 STORM SPOTTER ACTIVATION WILL BE REQUIRED ACROSS PARTS OF EASTERN NEBRASKA AND SOUTHWEST IOWA TONIGHT INTO WEDNESDAY MORNING. LARGE HAIL WILL BE THE MAIN SEVERE WEATHER THREAT TONIGHT...WITH A TRANSITION TO A DAMAGING STRAIGHT LINE WIND EVENT LATE TONIGHT AND WEDNESDAY MORNING. LATE THIS AFTERNOON...A WARM FRONT WAS LOCATED OVER NORTHERN KANSAS WITH A RAPIDLY DEEPENING SURFACE LOW OVER EASTERN COLORADO. THIS WARM FRONT WILL SLOWLY MOVE NORTH TONIGHT...WITH ELEVATED THUNDERSTORM DEVELOPMENT LIKELY ACROSS MUCH OF EASTERN NEBRASKA AND SOUTHWEST IOWA. SINCE THE ATMOSPHERE IS MODERATELY UNSTABLE ABOVE A SHALLOW LAYER OF COLD AIR NEAR THE GROUND...NORTH OF THE WARM FRONT...LARGE HAIL WILL BE THE MAIN SEVERE WEATHER THREAT. LOCATIONS ALONG AND SOUTH OF A DAVID CITY TO HARLAN IOWA LINE WILL HAVE THE GREATEST THREAT OF SEVERE WEATHER THIS EVENING. OVERNIGHT INTO WEDNESDAY MORNING...A STRONG SURFACE LOW WILL MOVE RAPIDLY NORTHEAST ALONG THE WARM FRONT ACROSS KANSAS INTO EASTERN NEBRASKA. A LINE OF POTENTIALLY SEVERE THUNDERSTORMS IS EXPECTED TO ACCOMPANY THIS SURFACE LOW AND TRAILING COLD FRONT. DUE TO THE EXPECTED RAPID MOVEMENT OF THESE STORMS...DAMAGING STRAIGHT LINE WINDS WILL BE THE MAIN SEVERE WEATHER THREAT. LOCATIONS ALONG AND SOUTH OF AN ALBION TO ONAWA IOWA LINE WILL BE THE MOST LIKELY LOCATIONS TO BE AFFECTED BY THESE THUNDERSTORMS. MEAD
Local storm report, Apr 10, 7:53 PM CDT, 1 hour 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
753 PM CDT TUE APR 10 2001
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1145 AM OMAHA NE .75 INCH HAIL
04/10/01 DOUGLAS HAIL COVERED THE GROUND
AT 156TH AND F.
REPORTED BY PUBLIC.
1155 AM LA VISTA NE .75 INCH HAIL
04/10/01 SARPY 84TH AND BRENTWOOD.
REPORTED BY PUBLIC.
1200 PM COUNCIL BLUFFS IA 1.5 INCH HAIL
04/10/01 POTTAWATTAMIE REPORTED BY PUBLIC.The office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 10, 10:00 PM CDT | Severe Thunderstorm Warning | OAX | Boone, Madison, Platte | 45 min |
| Apr 10, 10:47 PM CDT | Severe Thunderstorm Warning | OAX | Madison, Platte, Stanton | 43 min |
| Apr 10, 11:11 PM CDT | Severe Thunderstorm Warning | OAX | Colfax, Cuming, Stanton | 39 min |
| Apr 10, 11:46 PM CDT | Tornado Warning | OAX | Cuming, Thurston | 29 min |
| Apr 11, 12:20 AM CDT | Severe Thunderstorm Warning | OAX | Burt, Cuming, Thurston | 40 min |
| Apr 11, 1:15 AM CDT | Severe Thunderstorm Warning | OAX | Madison, Platte | 45 min |
| Apr 11, 1:41 AM CDT | Severe Thunderstorm Warning | OAX | Jefferson, Saline | 64 min |
| Apr 11, 2:12 AM CDT | Severe Thunderstorm Warning | OAX | Gage | 63 min |
| Apr 11, 2:28 AM CDT | Severe Thunderstorm Warning | OAX | Burt, Cuming, Dodge | 32 min |
| Apr 11, 2:34 AM CDT | Severe Thunderstorm Warning | OAX | Lancaster | 56 min |
| Apr 11, 2:38 AM CDT | Severe Thunderstorm Warning | OAX | Johnson, Pawnee | 52 min |
| Apr 11, 2:51 AM CDT | Severe Thunderstorm Warning | OAX | Otoe | 54 min |
| Apr 11, 2:58 AM CDT | Severe Thunderstorm Warning | OAX | Nemaha, Richardson | 62 min |
| Apr 11, 3:10 AM CDT | Severe Thunderstorm Warning | OAX | Cass | 50 min |
| Apr 11, 3:21 AM CDT | Severe Thunderstorm Warning | OAX | Fremont | 39 min |
| Apr 11, 3:34 AM CDT | Severe Thunderstorm Warning | OAX | Mills | 41 min |
| Apr 11, 3:45 AM CDT | Severe Thunderstorm Warning | OAX | Montgomery, Page | 45 min |
| Apr 11, 3:57 AM CDT | Severe Thunderstorm Warning | OAX | Pottawattamie | 48 min |
| Apr 11, 12:38 PM CDT | Tornado Warning | OAX | Mills | 37 min |
| Apr 11, 12:45 PM CDT | Tornado Warning | OAX | Pottawattamie | 30 min |
| Apr 11, 1:04 PM CDT | Tornado Warning | OAX | Harrison | 26 min |
| Apr 11, 1:12 PM CDT | Tornado Warning | OAX | Pottawattamie | 18 min |
| Apr 11, 1:29 PM CDT | Tornado Warning | OAX | Shelby | 31 min |
| Apr 11, 1:30 PM CDT | Tornado Warning | OAX | Harrison | 30 min |
| Apr 11, 1:40 PM CDT | Tornado Warning | OAX | Monona | 35 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.